MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Codes Break (1069); Crack (1135); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) got stuck in the cartridge.The surgeon attempted to insert the iol.The surgeon felt resistance when turning the inserter as the implantation was attempted.The surgeon thought if the device was turned further the lens would crack.The cartridge tip may have been damaged.The iol was subsequently inserted, then removed and replaced during the same procedure.There were no complications such as a capsule tear, vitrectomy, incision enlargement or sutures.The patient¿s status was reported as ¿unknown¿.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a, if implanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced during the same procedure.Therefore, not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: apr 7, 2025.Section h3: evaluated by manufacturer: yes.Device evaluation: the product was received.Visual inspection under magnification revealed the complaint handpiece was received with the plunger rod advanced to the lens stuck in the cartridge tube.Viscoelastic (ovd, ophthalmic viscosurgical device (ovd) residue was observed to be evenly distributed throughout the cartridge.The cartridge tip was observed to be scratched and deformed.The lens module was inspected revealing no issues or viscoelastic residue.Device assembly was inspected revealing no issues.Viscoelastic residue was observed below the lens module indicating an excessive amount of ovd may have been used which could contribute to the complaint issue reported.The plunger rod and plunger rod advancement was inspected revealing no issues.The lens could not be removed from the cartridge for further evaluation; however, the lens was observed to be twisted inside the cartridge.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21499543
Report Number3012236936-2025-000060
Device Sequence Number7939396
Product Code MFK
UDI-Device Identifier05050474750661
UDI-Public(01)05050474750661(17)241126
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/01/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown